Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Are There Hiv Meds That Cause Leg Pain

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Muscle spasms in legs- Due to HIV meds?

Dear DoctorI have been on Atripla for just over 1 year. Overthe past week or so I have been suffering from muscle spasms in my calves at irregular intervals. This does not happen after exercise so I am sure not a dehydration problem. Th eproblem...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Atripla does not often cause significant peripheral neuropathy (can occasionally). Nerve compression or some form of vascular occlusion would be two fairly common causes of muscle spasms so a good clinical evaluation is indicated. Some hormonal or... Read more »

Update-Leg Pain and Restarting Meds

Dr. Henry, You answered a question for me about two weeks ago when I had a question about... Read more »

Pain in feet/legs AFTER heart atck

I have been HIV+ since 1991. I have been on and off meds over the years. I have been asymtomatic... Read more »
Articles
Canadian AIDS Treatment Information Exchange

À la Carte -- 5. Managing the Effects of HIV and Meds on the Body

Food-Drug Interactions Following the food guidelines for your meds will reduce the chance of resistant virus. Check with your doctor or pharmacist about food requirements. The interactions between you, HIV, medications and nutrition are... Read more »
ACRIA and GMHC

Growing Up With Meds

In 1996, combination HIV therapy gave us the ability to suppress HIV and allow the immune system to rebuild itself. After years of struggling with treatments that were only partially effective, we finally had the technology to dramatically alter the... Read more »
U.S. Health Resources and Services Administration

A Clinical Guide to Supportive and Palliative Care for HIV/AIDS

Introduction This chapter will focus on basic methods of treating the suffering and distress caused by common pulmonary symptoms in AIDS patients. The approaches offered below are useful in relieving discomfort, even when the underlying disease is... Read more »
Treatment Action Group

TB Diagnostics: A Crisis for People Living With HIV/AIDS Worldwide

Globally, TB is the most common infection and a leading cause of death among people living with HIV. Despite being curable, TB accounts for two million deaths each year. Thirteen percent of deaths among HIV-positive people are TB-related, and some... Read more »
Connect With Others

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »

Why are my legs and arms jumping?

Posted by Anonymous, 3 Replies
I am pretty certain that I was exposed two months ago, and since then have been doing a lot of research on HIV / AIDS. I have discovered that Opportunistic Infections often accompany Acute HIV infection, which I believe that I experienced (all of my... Read more »

leg pain

Posted by Anonymous, 4 Replies
Has anyone experienced severe leg pain. My legs ache really bad only at night. Feel really heavy and ache. If so, what can I do about it.

Read more »

Incredible leg pain

Posted by Anonymous, 2 Replies
Hello i tested negative after 3 months and some more days. But the fear of hiv still inside me. Its been almost 6 months since that negative test, and since almost 4 months ago I developed a terrible, terrible, terrible leg pain in yes, just one... Read more »